MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. DISTAL COVER

AIZU OLYMPUS CO., LTD. DISTAL COVER
Model Number MAJ-411
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only one (1) distal cover malfunctioned.The facility did not know which of the four (4) distal covers at the facility malfunctioned.Therefore, four (4) distal covers would be sent for evaluation.The device was returned to an olympus service center for evaluation and the reported issue was not confirmed.The distal cover satisfied the specified value of fixing strength.There was no problem with the locking mechanism of the caps.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, after use and during bedside cleaning, the distal cover came off just by gently stroking the tip of the evis lucera duodenovideoscope.The customer stated the distal cover may come off too easy.No patient injury reported.It was unclear whether the issue was due to the distal cover or scope.This complaint is related to patient identifiers; (b)(6)(evis lucera duodenovideoscope, jf-260v), (b)(6) (distal cover, maj-411), (b)(6) (distal cover, maj-411), (b)(6) (distal cover, maj-411).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the definitive root cause of the distal cover issue could not be determined.The lock mechanism of the cover did not have any problem.It is possible that there was an imperfection of the attachment method of the cover, which may have led to unfixing of the cover to the hook at the distal end of the scope, and the lock of the detachment prevention was not engaged.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device history record was unable to be reviewed for this device since the serial number was unknown.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the distal cover detachment could not be determined.It is possible that imperfection of the attachment method of the cover may have led to the unfixing of the cover to the hook at the distal end of the scope, which did not engage the detachment prevention lock.The maj-311/maj 411 abridged instruction manual identifies verbiage which may have prevented the phenomenon.Olympus will continue to monitor field performance for this device.

Brand Name
DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15122055
Report Number9610595-2022-00372
Device Sequence Number7372381
Product Code FET
UDI-Device Identifier04953170071416
UDI-Public04953170071416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-411
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer09/12/2022
10/31/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date10/11/2022
11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown